Thunderstorm Wind, Loudon
- When
- August 7, 7:30 PM EST
- Where
- Loudon County, 3 mi NE of Eaton Xrd
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.867, -84.267
A few trees reported down along Buttermilk road by utility company.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees reported down along Buttermilk road by utility company.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 7, 2:30 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT THU AUG 7 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ******************************************************************** AFTERNOON FORECAST DISCUSSION 330 PM EDT THU AUG 7 2003 A STAGNANT WEATHER PATTERN WILL CONTINUE ACROSS THE SOUTHERN APPALACHIAN REGION THROUGH THE MIDDLE OF NEXT WEEK...AS A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE WITH A PERSISTENT LONG WAVE UPPER TROUGH. THIS UPPER TROUGH SHOULD CONTINUE TO KEEP THE LOCAL AIRMASS MODERATELY UNSTABLE THROUGH THE MIDDLE OF NEXT WEEK...WITH LOCALLY HEAVY RAINFALL POSSIBLE EACH DAY WITH A FEW ISOLATED STORMS. SEVERAL WEAK AREAS OF VORTICITY WILL SLOWLY ROTATE THROUGH THIS TROUGH OVER THE NEXT SEVERAL DAYS...TRIGGERING SCATTERED CONVECTION EACH DAY (ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS). THE LACK OF A WELL-DEFINED SURFACE BOUNDARY DURING THIS FORECAST PERIOD WILL MAKE DETERMINING THE EXACT LOCATION OF CONVECTION DIFFICULT...BUT WILL GO WITH SLIGHTLY HIGHER POPS ACROSS NORTHEAST TN AND SOUTHWEST VA CLOSER TO THE VORTICITY CENTERS. AS FOR TEMPS...NO SIGNIFICANT CHANGE IN THE LOCAL AIRMASS IS EXPECTED THROUGH NEXT WEEK...SO PERSISTENCE LOOKS TO BE THE RULE FOR AWHILE. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 68 86 68 86 / 40 40 40 30 TYS 66 83 66 83 / 50 50 50 40 TRI 64 80 64 80 / 60 60 60 40 OQT 66 83 66 83 / 50 50 50 40 .MRX... NC...NONE. TN...NONE. VA...NONE. DMG ********************************************************************* LATE MORNING FORECAST DISCUSSION (UPDATE) 1045 AM EDT WED AUG 6 2003 CURRENT SURFACE ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE ACROSS THE SOUTHERN APPALACHIANS...WITH AREA SOUNDINGS CONTINUING TO REVEAL A MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. UPPER TROUGH REMAINS ACROSS THE FORECAST AREA WITH AN AREA OF VORTICITY EXPECTED TO LINGER AS WELL. THIS AREA OF VORTICITY SHOULD HELP TO TRIGGER ADDITIONAL SCATTERED SHOWERS AND TSTORMS ACROSS THE AREA THIS AFTERNOON...WITH LOCALLY HEAVY RAINFALL POSSIBLE IN SOME AREAS. WILL PLAN TO UPDATE THE FORECAST THIS MORNING...TO REMOVE THE MENTION OF MORNING FOG AND TO ADD A MENTION OF RAIN POSSIBLY HEAVY AT TIMES EVERYWHERE. TEMPS SEEM TO BE ON TRACK AND WILL NOT PLAN TO CHANGE. DMG ********************************************************************* EARLY MORNING FORECAST DISCUSSION 318 AM EDT THU AUG 7 2003 TODAY AND TONIGHT...LITTLE CHANGE IN THE OFFING AS OPERATIONAL MODELS AND SHORT RANGE ENSEMBLES CONTINUE TO DEPICT HIGHLY AMPLIFIED TROUGH WITH ITS UNSEASONABLY LOW HEIGHTS OVER THE OHIO AND TENNESSEE VALLEYS. WITH THE TROUGH AXIS PARKED OVER OUR AREA...CONTINUED UNSETTLED WEATHER CAN BE ANTICIPATED. APPEARS THAT GREATEST THREAT FOR PRECIP WILL BE OVER THE NORTHEASTERN SECTION WHERE BEST MOISTURE REGIME AND DYNAMICS EXIST. TWEAKED TEMPS TO REFLECT EXPECTED BEST PRECIP AND CLOUD COVERAGE. LATER PERIODS...MODELS CONTINUE TO ADVERTISE UPPER TROUGH JUST ABOUT PARKED ACROSS THE EASTERN STATES BEYOND THE WEEKEND. ALTHOUGH THERE IS EXCELLENT AGREEMENT ON THIS LARGE SCALE FEATURE...THERE CONTINUES TO BE SIGNIFICANT DIFFERENCES WITH TIMING/STRENGTH OF ANY ASSOCIATED SHORTWAVE ENERGY AND UPPER LEVEL SUPPORT. 00Z GFS WOULD SUPPORT RAISING POPS FOR FRIDAY...AS IT SUGGESTS A SHORTWAVE WOULD BE CLEARING AFFECTING OUR REGION INTO FRIDAY EVENING. DONT REALLY SEE THIS FROM THE NGM/ETA SOLUTIONS...MAINLY JUST THE TROUGH/SHEAR AXIS NEARBY WITH BETTER POSITIVE OMEGA FIELDS TO OUR EAST...AND STILL NO SURFACE BOUNDARY EITHER. THUS...DECIDED TO KEEP OUR WELL BLENDED POP/WX GRIDS FOR FRIDAY THRU SATURDAY INTACT WITH MAINLY LOW CHANCE POPS. TRIMMED BACK HIGH TEMPS FOR FRI AND SAT...IN LINE WITH WED MAX TEMPS BASED ON FAIRLY HIGH MEAN RH AND SCATTERED CONVECTION EACH DAY. THESE LOWER VALUES ARE ALSO MUCH CLOSER TO LATEST MOS BLEND. OUR PRELIMINARY TEMPS/POPS FOLLOW BELOW FOR COORDINATION: CHA 84 67 86 68 / 40 40 30 30 TYS 82 65 83 67 / 50 50 30 30 TRI 79 64 80 63 / 60 60 30 30 OQT 80 65 82 66 / 50 50 30 30 LCM/TG ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 845 PM EDT WED AUG 6 2003 CURRENT RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER NORTHERN AREAS. PLAN TO LOWER POPS TO SLIGHT CHANCE SOUTH...AND TO 30 FOR NORTHERN PLATEAU...CENTRAL VALLEY AND THE SMOKIES. WILL ALSO MAKE A FEW TWEAKS TO SKY COVER AND SOME TEMPS. UPDATE OUT SOON.
NCZ060-061-TNZ012>018-035>047-067>074-082>087-099>102-VAZ001-002-005- 006-008-072100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE SOUTHERN APPALACHIAN REGION...WITH AN UPPER LEVEL DISTURBANCE EXPECTED TO HELP TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY CAUSE FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
The Knoxville radar (KMRX), 85 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378296.